Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Galois scaffolding in one-dimensional elementary abelian extensions

Author: G. Griffith Elder
Journal: Proc. Amer. Math. Soc. 137 (2009), 1193-1203
MSC (2000): Primary 11R33, 11S15
Published electronically: October 16, 2008
MathSciNet review: 2465640
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A Galois scaffold is defined to be a variant of a normal basis that allows for an easy determination of valuation and thus has implications for the questions of the Galois module structure. We introduce a class of elementary abelian $ p$-extensions of local function fields of characteristic $ p$, which we call one-dimensional and which should be considered no more complicated than cyclic degree $ p$ extensions, and show that they, just as cyclic degree $ p$ extensions, possess a Galois scaffold.

References [Enhancements On Off] (What's this?)

  • 1. Akira Aiba, Artin-Schreier extensions and Galois module structure, J. Number Theory 102 (2003), no. 1, 118-124. MR 1994476 (2004f:11127)
  • 2. Françoise Bertrandias and Marie-Josée Ferton, Sur l'anneau des entiers d'une extension cyclique de degré premier d'un corps local, C. R. Acad. Sci. Paris Sér. A-B 274 (1972), A1330-A1333. MR 0296047 (45:5108)
  • 3. Z. I. Borevič and S. V. Vostokov, The ring of integral elements of an extension of prime degree of a local field as a Galois module, Zap. Naučn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 31 (1973), 24-37. MR 0330112 (48:8450)
  • 4. Nigel P. Byott and G. Griffith Elder, New ramification breaks and additive Galois structure, J. Théor. Nombres Bordeaux 17 (2005), no. 1, 87-107, Les XXIIIièmes Journées Arithmétiques (Graz, 2003). MR 2152213 (2006b:11149)
  • 5. -, A valuation criterion for normal bases in elementary abelian extensions, Bull. Lond. Math. Soc. 39 (2007), no. 5, 705-708. MR 2365217
  • 6. Bart de Smit and Lara Thomas, Local Galois module structure in positive characteristic and continued fractions, Arch. Math. (Basel) 88 (2007), no. 3, 207-219. MR 2305599 (2008b:11120)
  • 7. I. B. Fesenko and S. V. Vostokov, Local fields and their extensions, second ed., Translations of Mathematical Monographs, vol. 121, American Mathematical Society, Providence, RI, 2002. MR 1915966 (2003c:11150)
  • 8. J-P. Serre, Local fields, Springer-Verlag, New York, 1979. MR 554237 (82e:12016)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11R33, 11S15

Retrieve articles in all journals with MSC (2000): 11R33, 11S15

Additional Information

G. Griffith Elder
Affiliation: Department of Mathematics, University of Nebraska at Omaha, Omaha, Nebraska 68182-0243

Keywords: Ramification, Galois module structure
Received by editor(s): May 17, 2007
Received by editor(s) in revised form: July 21, 2007, September 12, 2007, and April 8, 2008
Published electronically: October 16, 2008
Additional Notes: The author was partially supported by National Science Foundation Grant No. 201080.
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society